What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 22, 2:15 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 22, 2:15 PM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
Issued by National Weather Service Tampa Bay Ruskin FL
315 PM EDT Thu Jun 22 2023
.DISCUSSION...
The current setup over the region features a mid/upper-level low
over the eastern U.S. with the surface Atlantic ridge axis extending
south of the local area. Latest radar images show some showers and
storms west of our area and these will continue to shift toward the
east coast and increase in coverage through the rest of the
afternoon and evening. Almost the entire Florida peninsula remains
in a marginal risk for severe weather and this will be the main
concern through the rest of the day as additional storms fire over
east-central Florida. Indeed, the atmosphere continues to
destabilize, and with cool temperatures aloft (-9 to -10C at 500
mb), around 3000 J/kg MLCAPE, and sea breeze/outflow boundaries and
additional support from the upper low, the setup continues to be
favorable for some strong to severe storms today.
As we head into Friday and really through the weekend, the low aloft
will slowly shift northward as we continue to see vort maxes
rotating around it. The surface ridge axis shifts north a bit over
the next few days, with the result being a continue low-level
southwest flow north of the Cape and a more onshore flow to the
south. This would allow the east coast sea breeze to push farther
inland south of the Cape while keeping it closer to the coast to its
north. Overall, abundant moisture and the setup just mentioned will
lead to scattered to numerous thunderstorms each day and certainly a
few of these could be on the stronger side, similar to the last
couple of days.
For next week, a mid/upper-level low moves over the Great Lakes
region toward the northeast while strong ridging aloft over Texas
slowly shifts eastward. A frontal boundary looks to dip into the
southeast late Monday into Tuesday, pushing the surface ridge axis
back south once again. This will keep a moist southwest flow in
place into mid-week, with at least scattered thunderstorms expected
each late afternoon and evening. Global models continue to hint at
some drying for Wednesday and Thursday, which could limit
convection somewhat.
One other point of interest will be the heat indices for next week.
It's still early, but mid-level temps appear to warm somewhat for
the middle part of the week as the ridge over Texas shifts eastward,
so we may be looking at near-advisory level for Tuesday and
Wednesday.
&&
.MARINE...
Rest of Today-Tonight...Atlantic ridge south of the area begins
to move back northward, with winds generally out of the south
across the waters today into tonight around 10-15 knots. Seas will
range from 1-3 feet, building up to 4 feet offshore Volusia
County into this evening. Main concern for boaters will continue
to be higher coverage of offshore moving storms into the afternoon
and evening, with some strong to isolated severe storms possible.
Friday-Monday...The threat of offshore-moving storms will persist
with locally higher seas and wind gusts in their vicinity.
Otherwise, southerly component will persist with winds each day,
becoming more southeasterly at times this weekend as the seabreeze
attempts to develop especially Brevard & Treasure Coast. Wind
speeds 8-15 KT. Seas 1-2 feet nearshore, 2-3 feet offshore
(occasional 4 ft possible). Moderately choppy conditions on the
Intracoastal, especially when the southerly fetch parallels the
waterway.
&&
.FIRE WEATHER...
Unsettled weather will persist for the next several days, with
high chances for afternoon and evening thunderstorms. No relative
humidity concerns for the next several days and no significant fog
is expected.
&&
.AVIATION...
(18Z TAFS)
Thunderstorms continue across the local area, with TEMPO groups
for all sites for TSRA with strong wind gusts. Conditions will
improve tonight, with winds diminishing. Rain chances remain
elevated again tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 90 72 90 / 30 70 40 60
MCO 73 92 73 92 / 40 70 30 70
MLB 73 92 73 90 / 40 70 40 80
VRB 73 92 73 91 / 30 70 40 80
LEE 73 90 73 90 / 40 70 30 70
SFB 73 92 72 92 / 30 70 30 70
ORL 74 92 74 92 / 30 70 30 70
FPR 74 90 75 89 / 30 70 40 80
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
TBW
Hazardous weather outlook, Jun 22, 3:52 AM EST, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
452 AM EDT Thu Jun 22 2023
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-230000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
452 AM EDT Thu Jun 22 2023
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Above normal rain chances continue today, with scattered to
numerous showers and lightning storms developing and moving east
to northeast up to 15 to 25 mph across the area and offshore,
mainly during the afternoon and evening hours. Strong to isolated
severe storms will again be possible today, with the main threats
including strong to locally damaging wind gusts to 40 to 60 mph,
hail up to an inch in diameter, frequent lightning strikes, and
locally heavy rainfall. Also, a brief tornado can't be ruled out,
especially along the coast where storms interact with the east
coast sea breeze.
.FLOOD IMPACT...
Locally heavy rainfall could lead to accumulations of 1 to 2
inches in a short period of time. Locally higher accumulations up
to 4 inches will be possible, which may lead to ponding of water
on roads, and minor flooding of low lying and poor drainage areas,
especially where heavy rains have already fallen.
.EXCESSIVE HEAT IMPACT...
The combination of hot afternoon temperatures in the low to mid
90s and high humidity will lead to peak heat index values between
102 and 107 degrees across east central Florida. Persons engaged
in outdoor activities should remain well hydrated and take indoor
rest breaks in an air conditioned location, if available. NEVER
leave children or pets unattended in a car for any amount of time.
.MARINE THUNDERSTORM GUST IMPACT...
Wind gusts of 35 knots or greater will be possible over inland
lakes, the Intracoastal Waterway, and Atlantic waters, as
lightning storms move east to northeast around 15 to 20 knots.
Boaters across the Intracoastal and near shore Atlantic waters
should watch for storms approaching from the west, and seek safe
shelter well in advance as storms.
.WATERSPOUT IMPACT...
An isolated waterspout or two will be possible along the
Intracoastal waterway and coastal waters as stronger storms push
offshore this afternoon and evening.
.WIND AND SEA IMPACT...
Small craft should exercise caution across the offshore waters of
Volusia County, for southerly winds around 15 to 20 knots.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Above normal rain chances will continue through the weekend and
into early next week. Scattered to numerous lightning storms each
afternoon will be capable of producing gusty winds, small hail,
frequent lightning, and heavy rainfall. A few storms will become
strong to marginally severe. The threat for localized minor
flooding will increase through this wet period, especially
locations that receive multiple days of heavy rainfall.
The combination of afternoon high temperatures in the lower 90s
and high humidity will produce peak heat indices up to 100 to
107 through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.
Weitlich
In the hours before
Special weather statement, Jun 22, 1:20 PM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Melbourne FL
220 PM EDT Thu Jun 22 2023
FLZ045-053-144-221915-
Osceola FL-Orange FL-Southern Lake County FL-
220 PM EDT Thu Jun 22 2023
...A strong thunderstorm will impact portions of southern Lake,
southwestern Orange and northwestern Osceola Counties through 315 PM
EDT...
At 220 PM EDT, Doppler radar was tracking a strong thunderstorm over
Champions Gate, or 8 miles southwest of Celebration, moving northeast
at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Apopka, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2865 8156 2836 8117 2812 8145 2814 8146
2814 8152 2820 8152 2826 8156 2826 8166
2835 8166 2835 8179 2836 8179
TIME...MOT...LOC 1820Z 223DEG 13KT 2823 8164
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PendergrastSpecial weather statement, Jun 22, 1:55 PM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
255 PM EDT Thu Jun 22 2023
FLZ041-045-046-053-247-221945-
Osceola FL-Orange FL-Seminole FL-Inland Volusia FL-
Inland Northern Brevard FL-
255 PM EDT Thu Jun 22 2023
...A strong thunderstorm will impact portions of Seminole, west
central Brevard, Orange, south central Volusia and north central
Osceola Counties through 345 PM EDT...
At 255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orlando International Airport, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Deltona, Sanford, Apopka and Altamonte Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2892 8130 2854 8085 2852 8085 2848 8082
2845 8082 2846 8076 2847 8076 2846 8075
2845 8076 2841 8082 2841 8088 2839 8089
2837 8087 2821 8110 2858 8158
TIME...MOT...LOC 1855Z 234DEG 24KT 2844 8133
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PendergrastSpecial weather statement, Jun 22, 2:14 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
314 PM EDT Thu Jun 22 2023
FLZ041-044-141-222000-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
314 PM EDT Thu Jun 22 2023
...A strong thunderstorm will impact portions of northeastern Lake
and northwestern Volusia Counties through 400 PM EDT...
At 314 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pierson, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daytona Beach, DeLand, Pierson, DeLeon Springs and Barberville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2926 8142 2926 8120 2927 8115 2932 8115
2916 8108 2898 8141 2930 8166 2939 8142
TIME...MOT...LOC 1914Z 249DEG 18KT 2926 8143
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PendergrastSpecial weather statement, Jun 22, 2:43 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
343 PM EDT Thu Jun 22 2023
FLZ044-045-144-222030-
Northern Lake County FL-Orange FL-Southern Lake County FL-
343 PM EDT Thu Jun 22 2023
...A strong thunderstorm will impact portions of Lake and
northwestern Orange Counties through 430 PM EDT...
At 343 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tavares, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Apopka, Leesburg, Eustis, Tavares and Lady Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2895 8195 2896 8166 2905 8166 2910 8150
2874 8145 2836 8195
TIME...MOT...LOC 1943Z 248DEG 21KT 2879 8175
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
PendergrastSpecial weather statement, Jun 22, 2:47 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
347 PM EDT Thu Jun 22 2023
FLZ053-254-547-222030-
Osceola FL-Inland Indian River FL-Inland Southern Brevard FL-
347 PM EDT Thu Jun 22 2023
...A strong thunderstorm will impact portions of northwestern Indian
River, south central Brevard and southeastern Osceola Counties
through 430 PM EDT...
At 347 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prarie Preserve, or 14 miles northwest of Fort Drum,
moving north at 30 mph. Very gusty outflow was out well ahead of the
preciptation.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kenansville and Lake Marian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2764 8078 2764 8114 2765 8114 2766 8113
2767 8114 2769 8115 2771 8115 2773 8117
2774 8116 2775 8118 2776 8117 2783 8122
2799 8121 2792 8072
TIME...MOT...LOC 1947Z 200DEG 25KT 2766 8099
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SedlockSpecial weather statement, Jun 22, 2:57 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
357 PM EDT Thu Jun 22 2023
FLZ154-159-254-259-222045-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Indian River FL-
Coastal Indian River FL-
357 PM EDT Thu Jun 22 2023
...A strong thunderstorm will impact portions of northwestern St.
Lucie and eastern Indian River Counties through 445 PM EDT...
At 357 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pointe West, or 8 miles southwest of Vero Beach South, moving north
at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2744 8037 2746 8068 2782 8064 2782 8040
2756 8029
TIME...MOT...LOC 1957Z 188DEG 16KT 2755 8053
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Sedlock